MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ
Model Number CTB71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: robotic cystectomy.Event description: they completed a robotic cystectomy case.They went in with an applied trocar and they put the 8mm robotic davinci inside the applied trocar, followed by the camera.While looking around inside the patient's body, they saw the trocar cannula in the patient.They did not realize that the cannula had broke.It was a clean break and no fragments.They were able to retrieve the cannula piece from the patient's body.They completed the case by using the [non-applied] trocar.They did not hook up the arm to the cannula at the time of incident.The break occurred along the shaft of the trocar.Type of intervention: they replaced the device with a [non-applied] trocar.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the event unit confirmed the complainant's experience of a fractured cannula.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by a combination of uneven wall thickness of the cannula of the event unit and the insertion of the da vinci trocar into the applied medical trocar.Applied medical trocars are not intended to be used with another trocar placed inside of it.The probability and criticality of harm resulting from this failure mode has been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.Applied medical will reach out to the complainant with the results of the investigation.
 
Event or Problem Description

Brand Name
CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8371224
Report Number2027111-2019-00355
Device Sequence Number1203977
Product Code GCJ
UDI-Device Identifier00607915125066
UDI-Public(01)00607915125066(17)210211(30)01(10)1316459
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2021
Device Model NumberCTB71
Device Catalogue Number101415501
Device Lot Number1316459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAMERA, DAVINCI